Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 16, 2018, 2:17 PM EDT for Polk County, Florida. It took effect at Mar 17, 2018, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2018, 2:17 PM EDT (18:17 UTC)
- In effect from
- Mar 17, 2018, 2:00 PM EDT
- Expired
- Mar 17, 2018, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
County Polk County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2565 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762 WWUS82 KTBW 161817 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 217 PM EDT Fri Mar 16 2018 ...RED FLAG WARNING FOR PINELLAS...POLK...INLAND CHARLOTTE...AND INLAND LEE COUNTIES DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES TODAY... ...RED FLAG WARNING FOR POLK COUNTY DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES ON SATURDAY... .Dry air will remain in place across the region through Saturday. The dry air will support long durations of humidity values below 35 percent. This combined with high ERC values will support Red Flag conditions within the warning areas. FLZ052-170800- /O.UPG.KTBW.FW.A.0004.180317T1800Z-180318T0000Z/ /O.NEW.KTBW.FW.W.0010.180317T1800Z-180318T0000Z/ /O.CON.KTBW.FW.W.0009.000000T0000Z-180317T0100Z/ Polk- 217 PM EDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 2 PM to 8 PM EDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Polk. * WIND...W 5 to 7 mph the remainder of today and south to southwest at 6 to 8 mph on Saturday. * HUMIDITY...20 to 25 percent the remainder of today and 25 to 30 percent on Saturday. * ERC...38 to 42. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ050-262-265-170100- /O.CON.KTBW.FW.W.0009.000000T0000Z-180317T0100Z/ Pinellas-Inland Charlotte-Inland Lee- 217 PM EDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... * AFFECTED AREA...Pinellas...Inland Charlotte...Inland Lee. * WIND...W to NW at 6 to 8 MPH the remainder of today. * HUMIDITY...25 to 30 percent. * ERC...38 to 46. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
673 WWUS82 KTBW 170051 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 851 PM EDT Fri Mar 16 2018 ...RED FLAG WARNING FOR POLK COUNTY DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES ON SATURDAY... .Dry air will remain in place across the region through tomorrow. The dry air will support long durations of humidity values below 35 percent. This combined with high ERC values will support Red Flag conditions within the warned areas. FLZ052-171300- /O.EXP.KTBW.FW.W.0009.000000T0000Z-180317T0100Z/ /O.CON.KTBW.FW.W.0010.180317T1800Z-180318T0000Z/ Polk- 851 PM EDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY FOR LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH ERC VALUES... ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING AS HUMIDITIES QUICKLY INCREASE... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 2 PM to 8 PM EDT Saturday. * AFFECTED AREA...Polk. * WIND...Southeast 6 to 9 mph shifting to the southwest in the afternoon. * HUMIDITY...25 to 30 percent. * ERC...37 to 40. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ050-262-265-170200- /O.EXP.KTBW.FW.W.0009.000000T0000Z-180317T0100Z/ Pinellas-Inland Charlotte-Inland Lee- 851 PM EDT Fri Mar 16 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING... Rising humidities will bring and end to Red Flag conditions into tonight. $$
172 WWUS82 KTBW 170713 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 313 AM EDT Sat Mar 17 2018 ...RED FLAG WARNING FOR POLK COUNTY DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES TODAY... .Dry air will remain in place across the region today. The dry air will support long durations of humidity values below 35 percent. This combined with high ERC values will support Red Flag conditions within the warned areas. FLZ052-180000- /O.CON.KTBW.FW.W.0010.180317T1800Z-180318T0000Z/ Polk- 313 AM EDT Sat Mar 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH ERC VALUES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 2 PM to 8 PM EDT Saturday. * AFFECTED AREA...Polk. * WIND...Southeast 5 to 8 mph shifting to the southwest in the afternoon. * HUMIDITY...25 to 30 percent. * ERC...37 to 40. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
713 WWUS82 KTBW 180002 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 802 PM EDT Sat Mar 17 2018 ...RED FLAG WARNING EXPIRED AT 8 PM EDT THIS EVENING... FLZ052-180115- /O.EXP.KTBW.FW.W.0010.000000T0000Z-180318T0000Z/ Polk- 802 PM EDT Sat Mar 17 2018 ...RED FLAG WARNING EXPIRED AT 8 PM EDT THIS EVENING AS HUMIDITIES INCREASE... The dry air of this afternoon gives way to increasing moisture into midweek. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 16, 1:21 PM EDT, 56 minutes earlier.
Area forecast discussion, Mar 16, 1:21 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
121 PM EDT Fri Mar 16 2018
.AVIATION...
Some brief MVFR vsbys from some shallow patchy fog may
impact KLAL and KPGD terminals between 08-11Z Saturday
morning, otherwise VFR will prevail during the next 24
hours. West winds in the 6 to 8 knot range this afternoon
will become light and variable after 00Z tonight, then
become southwest to west at 8 to 10 knots after 16Z on
Saturday as the sea breeze redevelops.
&&
.Prev Discussion... /issued 849 AM EDT Fri Mar 16 2018/
UPDATE...
Dry and stable conditions courtesy of high pressure over
the region will support pleasant dry weather with ample
sunshine and light winds across the entire forecast area the
remainder of today. After a very cool start (temps in the
30s and 40s) temperatures will rebound quickly with highs
topping out in the lower to mid 70s over inland areas during
the afternoon, but upper 60s to around 70 along the coast
due to an afternoon sea breeze. Ongoing forecast is on track
with no morning update required at this time.
MARINE...
Surface high pressure over the area will support tranquil
boating conditions with light winds and slight seas over
the Gulf waters the remainder of today, with an onshore
sea breeze component developing near shore during the
afternoon. Current forecast is in great shape with no
changes expected in the next forecast issuance around 10 AM.
FIRE WEATHER...
Very dry air over the region will result in long durations
(6 to 9 hours) of humidity values below 35 percent over
inland locations during the afternoon. These low humidity
values combined with high ERC values will support Red Flag
conditions over Pinellas, Polk, and inland sections of
Charlotte and Lee counties during the afternoon where Red
Flag warnings will be in effect from 11 AM this morning
until 9 PM tonight. Across the remainder of the region very
dry conditions will prevail however ERC's below critical
levels should preclude red flag conditions.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 9 PM EDT this evening for Inland
Charlotte-Inland Lee-Pinellas-Polk.
Fire Weather Watch from Saturday afternoon through
Saturday evening for Polk.
Gulf waters...None.
&&
AVIATION...57/McMichaelHazardous weather outlook, Mar 16, 4:33 AM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 433 AM EDT Fri Mar 16 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-162100- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 433 AM EDT Fri Mar 16 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...FIRE WEATHER IMPACT... Critical fire weather conditions are expected again today with a combination of long durations of very low relative humidities and high ERC values for the possibility of extreme fire behavior. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. ...FIRE WEATHER IMPACT... Low humidities will remain in Polk County on Saturday which may experience red flag conditions with long durations of critical humidities and high ERC values. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Davis
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:56 PM EDT | Red Flag Warning | TBW | Charlotte, Lee, Pinellas, Polk | 24 hr |
| Mar 16, 3:42 AM EDT | Fire Weather Watch | TBW | Polk | 11 hr |
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.